advertisement
Question
Posted by: Jess | 2008/01/16

Pseudo-Effedrine - bad?

Hi Doc,

I suffer with mild sinus problems eg. hayfever when there is pollen or irritation from smoke and aircons etc. I bought sinus tablets that the pharmacist recommended, which I took when my nose started acting up. I noticed, however that I lost my appetite, where i normally eat continuously (im not overweight, i have a high metabolism) i found i only wanted to snack lightly on fruit and have salad for lunch. This was great, so i started takng half a tablet every morning even when i dont have problems with my nose. What I want to know is, is this very unhealthy? The tablets contain Pseudo-Effedrine which explains loss of appetite. I dont strave myself, im just able to control my eating and dont crave sweet or fatty foods at all, but rather light snacks and pieces of fruit and lots of water. I still eat a normal dinner in the evening, this is working well for me as I have about 3 kgs to lose.
How bad is Pseudo-effedrine for my body? Do you think i am doing damage?

Thank you!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Jess
It is generally not a good idea to use a medication that is indicated for one condition (sinusitis) to treat another condition (overweight). Products that contain ephedrine, pseudo-epinephrine or synephrine, can be potentially harmful. These components can cause a long list of negative side-effects (dependence, addiction, tremors, insomnia, palpitations, irritability, psychotic reactions, etc). These products have been banned in many countries because of their negative side-effects, which include addiction and dependence. Rather be sensible and lose the weight with a balanced, energy-reduced diet and aerobic exercise, esp if you only have 3 kg to lose.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: yobo | 2008/06/07

rugby players using "effedrine" before playing agame, how saf is it? not sure of the spelling. apparlantly it is in powder form. please help

Reply to yobo
Posted by: Jess | 2008/01/16

Sorry Anon, I dont have the box with me, I will check at home and post here again tomorrow....lets hear what the doc has to say

Reply to Jess
Posted by: Anon | 2008/01/16

Jess.

what is the name of the Tablet? I would also like to start using it if it is not bad for you.

Reply to Anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement